Georgia, 2007

Hail and Damaging Winds in Georgia, June 29, 2007

June 29, 2007 · NWS FFC · 14 events in 11 counties and zones

The strong subtropical upper ridge continued over the area. However, weak disturbances riding around the edges of the upper high combined with strong instability to result in considerable afternoon and evening showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$463,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The strong subtropical upper ridge continued over the area. However, weak disturbances riding around the edges of the upper high combined with strong instability to result in considerable afternoon and evening showers and thunderstorms. A number of these became severe producing hail and damaging winds. Lightning was particularly significant with this event with a number of lightning-related structural fires reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 29, 10:17 AM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 29, 10:17 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT FRI JUN 29 2007

.UPDATE...

WEAK BOUNDARY OVER CENTRAL GEORGIA...BUT THE FRONT IS STILL
SLOWLY SAGGING THIS WAY. CONVECTION HAS STARTED TO FIRE ALONG THE
SEABREEZE...BUT MAY STILL TAKE A WHILE TO GET TO OUR AREA. FOR NOW
THOUGH...DONT EXPECT ANYTHING TO FIRE IN THE AREA THIS MORNING...
SO HAVE REMOVED ALL POPS AND LOWERED SKY COVER FOR THE MORNING
PERIOD. TEMPERATURES LOOK FINE FOR THE MOST PART...BUT WILL KEEP
AN EYE ON TRENDS WITH THIS LACK OF CLOUD COVER.

&&

.PREV DISCUSSION... /ISSUED 545 AM EDT FRI JUN 29 2007/

SHORT TERM /TODAY THROUGH SUNDAY/...
ACTIVE WEATHER PATTERN EXPECTED THROUGH MUCH OF THE SHORT TERM.
STILL A RATHER STAGNANT...QUASI-STATIONARY UPPER AIR PATTERN IN
PLACE...BUT SUBTLE CHANGES WILL EVOLVE OVER THE NEXT COUPLE OF
DAYS ALLOWING FOR WIDESPREAD SHRA/TSRA ACTIVITY ACROSS THE REGION.
UPPER HIGH CENTERS REMAIN OVER THE SW AND SE U.S. AT THE
PRESENT...WHILE A PERSISTENT UPPER LOW REMAINS OVER NORTH CENTRAL
TX...WITH A TROPICAL FEED INTO THE GULF AND CARIBBEAN...THANKS TO
A LARGE BERMUDA HIGH. A COLD FRONT EXTENDS FROM NEW ENGLAND TO
MISSOURI. THE KEY TO THE PATTERN CHANGE WILL BE A STRENGTHENING
POLAR VORTEX. THIS WILL PUSH THE CENTER OF THE UPPER RIDGE BACK INTO
THE LA/MS REGION AND ALLOW NW FLOW TO STRENGTHEN ACROSS THE E/SE
U.S. AS A DEEP TROUGH...FOR THIS TIME OF YEAR...DEVELOPS ALONG THE
EAST COAST. A LARGE SFC HIGH BUILDS SOUTHWARD FROM SE CANADA INTO THE
MID-ATLANTIC BY MON. WHILE THE UPPER RIDGE STILL DOMINATES THE
AREA TODAY...A SHORT WAVE WILL RIDE AROUND THE NORTH SIDE OF THE
UPPER RIDGE AND IS EXPECTED TO COMBINE WITH MAX TEMPS IN THE 90S
ONCE AGAIN AND AMPLE SFC MOISTURE TO GENERATE NUMEROUS SHRA/TSRA
ACTIVITY THIS AFTERNOON...MOSTLY ACROSS THE NORTH. MOS POPS...BOTH
GFS AND ETA...ARE WAY UNDERDONE...WHICH HAS OFTEN BEEN THE CASE
LATELY...WITH THU NO EXCEPTION. THUS...HAVE GONE WELL ABOVE
GUIDANCE POPS...EVEN INTO THE LIKELY CATEGORY. WHILE ISOLD SVR
CANNOT BE RULED OUT...BASICALLY A HIGH CAPE...VERY LOW SHEAR
PATTERN. THUS...THE MAIN CONCERN WILL BE CLOUD-TO-GROUND LIGHTNING
AND LOCALLY HEAVY RAIN. ENOUGH RAIN HAS FALLEN IN SPOTS ACROSS N
GA DURING THE PAST WEEK...THAT HEAVY RAINFALL WILL BECOME MORE OF
AN ISSUE THAN IT HAS BEEN IN THE PAST. ACTIVITY WILL BE MORE
SCATTERED IN CENTRAL SECTIONS OF THE STATE. GIVEN UPPER- LEVEL
SUPPORT AND HIGH INSTABILITY...ACTIVITY MAY WELL CONTINUE PAST
SUNSET...JUST AS IT DID THIS MORNING. WHILE THERE MIGHT BE A
SLIGHT DECLINE IN CONVECTION EARLY SAT...EXPECT AN INCREASE IN
SHRA/TSRA ACTIVITY AGAIN SAT NIGHT/SUN AS A STRONG SHORT WAVE...IN
INCREASINGLY STRONG NW FLOW...MOVES INTO THE REGION. THE FRONT
WILL ALSO SAG SOUTH THROUGH THE STATE SAT-SUN AND FURTHER ENHANCE
CONVECTION. THUS...ONCE AGAIN...HAVE GONE WELL ABOVE MOS GUIDANCE
POPS. NOTE...GFS GRIDDED MOISTURE AND POPS ARE INCONSISTENT.
FORECAST HAS RELIED HEAVILY ON SYNOPTIC PATTERN AND GRIDDED
MOISTURE FIELDS...NOT MOS POPS. MAX TEMPS CONTINUE TO BE WARMER
THAN MOS WOULD INDICATE. THUS...HAVE GONE SLIGHTLY ABOVE GUIDANCE
AGAIN TODAY. HAVE TAPERED MAX TEMPS OFF A FEW DEGREES EACH DAY
AFTER TODAY WITH INCREASED COVER COVER...PCPN...AND FRONTAL
PASSAGE BY SUN.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BY MON...THE FRONT SHOULD HAVE PUSHED INTO SOUTH GA. WHILE OVERALL
THE GFS HAS BEEN CONSISTENT ON MOVING THE FRONT THROUGH THE CWA
AND ALLOWING DRIER AIR TO SPREAD INTO THE AREA FROM THE NORTH...IT
IS SLOWER IN DOING SO THAN ON EARLIER MODEL RUNS. IT APPEARS THAT
THE NW FLOW AND SFC HIGH PRESSURE WILL BE STRONG ENOUGH TO ALLOW
THIS TO HAPPEN. THERE MAY BE SOME LINGER SHRA/TSRA ACTIVITY EARLY
MON...BUT GENERALLY DRYING THINGS OUT MON. WILL LEAVE POPS OUT OF
THE FORECAST FOR TUE-WED AT THIS TIME...ALTHOUGH CONFIDENCE IN
THAT OCCURRING AT THIS TIME OF YEAR IS LOW. NW FLOW WILL REMAIN IN
PLACE THROUGH THE REMAINDER OF THE EXTENDED PERIODS. ANOTHER SHORT
WAVE AND FRONT WILL MOVE INTO THE AREA LATE THU-FRI...ONCE AGAIN
ENHANCING THE THREAT FOR SHRA/TSRA ACTIVITY. THIS APPEARS TO BE A
STRONG ENOUGH SYSTEM TO WARRANT CHANCE POPS AT THIS TIME. MAX
TEMPS WILL DROP BELOW 90 IN MANY LOCATIONS MON-TUE...BUT WILL
SLOWLY CLIMB BACK TO THE LOW 90S BY MID-WEEK. HAVE GENERALLY GONE
A LITTLE ABOVE 00Z MEX FOR MAXES SINCE IT HAS IN GENERAL BEEN TOO
COOL MOST SUMMER...MOST LIKELY NOT ACCOUNTING FOR THE DRY SOIL
CONDITIONS. THIS WOULD BE SUBJECT TO CHANGE DEPENDING ON THE
AMOUNT OF WIDESPREAD RAINFALL THAT FALLS THE NEXT FEW DAYS.

AVIATION...
PRIMARY CONCERN THIS MORNING IS HOW MUCH RADIATIONAL FOG WILL
DEVELOP IN ATL METRO AREA AFTER SIGNIFICANT OVERNIGHT RAINFALL.
RAINFALL AMOUNTS AROUND 1 INCH ACROSS MOST AT ATL METRO AIRPORTS
LAST NIGHT. VSBYS HAVE ALREADY DROPPED TO 2 TO 3SM AT KPDK BUT KFTY
AND KATL HOLDING STRONG AT 6SM OR BETTER. IR SAT IMAGERY SHOWS
LINGERING MID AND HIGH CLOUD REMNANTS OF OVERNIGHT TSRA...PERHAPS
THESE CLOUDS WILL REMAIN THICK ENOUGH TO INHIBIT STRONG RADIATIONAL
COOLING THROUGH DAYBREAK. HAVE CAUTIOUSLY UPDATED TAFS TO REFLECT
MORE FOR 4-6SM VSBYS AT KATL AND KFTY. ANY FOG SHOULD DISSIPATE
AFTER 14Z...VFR CONDITIONS EXPECTED OTHERWISE.

SFC WINDS WILL BECOME NW AT 5-10KTS TODAY AS WEAK COLD FRONT SLIPS
INTO NORTH HALF OF GEORGIA. LT AND VRBL SFC WINDS EXPECTED UNTIL 17Z
OR SO WHEN WINDS SHOULD SWITCH TO NW.

TSRA COVERAGE SHOULD BE HIGH ENOUGH (30-50%) THIS AFTERNOON AND
EARLY EVENING TO WARRANT TEMPO OVER NORTH GEORGIA AIRPORTS. ACTIVITY
OVER CENTRAL GEORGIA SHOULD REMAIN ISOLD.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  70  93  69  91 /  60  60  40  40  60
ATLANTA         92  72  91  71  90 /  50  60  40  40  60
BLAIRSVILLE     83  66  82  63  82 /  60  60  40  40  60
CARTERSVILLE    93  68  91  67  89 /  60  60  40  40  60
COLUMBUS        96  75  95  73  94 /  50  40  40  40  50
GAINESVILLE     91  70  90  69  88 /  60  60  40  40  60
MACON           95  73  94  71  94 /  30  30  50  40  50
ROME            92  69  91  67  89 /  60  60  40  40  60
PEACHTREE CITY  93  68  92  68  90 /  50  60  40  40  60
VIDALIA         94  73  93  73  94 /  20  20  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Jun 29, 10:45 AM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT FRI JUN 29 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS NORTH GEORGIA. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER CENTRAL
GEORGIA THIS AFTERNOON THROUGH EARLY EVENING.

.SYNOPSIS...
SURFACE HIGH PRESSURE WAS LOCATED FROM THE SOUTH ATLANTIC INTO THE
SOUTHEASTERN UNITED STATES. A COLD FRONT STRETCHING FROM THE MID
ATLANTIC STATES ACROSS KENTUCKY TO OKLAHOMA WILL WEAKEN WHILE
PUSHING SOUTH INTO NORTH GEORGIA BY LATE DAY.

.PRIMARY HAZARDS...
DAMAGING DOWNBURST WINDS...LARGE HAIL AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY HAZARDS WITH ANY STORMS THAT DEVELOP
THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. LOCALLY HEAVY
RAINFALL AND FLOODING WILL ALSO BE POSSIBLE WITH THE SLOW MOVING
THUNDERSTORMS. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL
BE NORTH OF A CEDARTOWN TO ATHENS LINE.

.DISCUSSION...
A WEAK COLD FRONT MOVING INTO NORTH GEORGIA WILL PROVIDE LOW LEVEL
FORCING TO HELP INITIATE AND MAINTAIN THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND EVENING. INSTABILITY WILL BE FAIRLY HIGH AS WELL
WITH CAPE VALUES RANGING FROM 1500 TO 2500 THIS AFTERNOON AND
LIFTED INDEX READINGS FROM -3 TO -5. VERTICAL WIND SHEAR WILL BE
WEAK...ESPECIALLY ACROSS CENTRAL GEORGIA..SO ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...WITH MODERATE INSTABILITY
AND LOW LEVEL LIFTING DUE TO THE COLD FRONT...SCATTERED THUNDERSTORMS
ARE EXPECTED...A FEW OF WHICH COULD BE SEVERE AND MAY PRODUCE
ISOLATED AREAS OF DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AND MORE LIKELY
ON SUNDAY. AFTER A RELATIVELY DRY PERIOD MONDAY THROUGH WEDNESDAY
...THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 29, 1:20 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT FRI JUN 29 2007

GAZ070-291845-
220 PM EDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN LAMAR COUNTY
UNTIL 245 PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GOGGINS. THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LAMAR COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE PIEDMONT...MILNER...BARNESVILLE...ALDORA...GOGGINS AND
JOHNSTONVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 29, 1:35 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT FRI JUN 29 2007

GAZ039-291915-
235 PM EDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WILKES COUNTY
UNTIL 315 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AONIA. THIS STORM WAS NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKES COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE SANDTOWN...METASVILLE...DANBURG...AONIA AND WASHINGTON.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 1:36 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT FRI JUN 29 2007

GAZ011-291900-
236 PM EDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHATTOOGA
COUNTY UNTIL 300 PM EDT...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTOOGAVILLE THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CHATTOOGA COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE BERRYTON...LYERLY...HOLLAND AND CHATTOOGAVILLE.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 1:38 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT FRI JUN 29 2007

GAZ001-291915-
238 PM EDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE COUNTY
UNTIL 315 PM EDT...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEW ENGLAND. THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DADE COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WILDWOOD...NEW ENGLAND...TRENTON AND CLOUDLAND STATE
PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 1:45 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT FRI JUN 29 2007

GAZ069-291915-
245 PM EDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN UPSON COUNTY
UNTIL 315 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THOMASTON. THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
UPSON COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ROLAND...PICKARD...THOMASTON...ATWATER AND THE ROCK.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 1:56 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT FRI JUN 29 2007

GAZ061-291945-
256 PM EDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HANCOCK COUNTY
UNTIL 345 PM EDT...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF SHOULDERBONE. THIS STORM
WAS NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HANCOCK COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE SHOULDERBONE...POWELTON AND CULVERTON. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

The radar

The Robins AFB radar (KJGX), 76 km away, was scanning. The volume nearest the first event began at 18:56 UTC.

Open the radar archive at this moment

Event by event

7 lightning, 5 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Jasper

When
June 29, 1:56 PM EST to 2:03 PM EST
Where
Jasper County, Monticello to 6 mi NW of Monticello
Measured
0.75 in hail
Reported by
County Official
Coordinates
33.300, -83.680

The Jasper County 911 Center reported penny-sized hail.

Thunderstorm Wind, Jasper

When
June 29, 1:56 PM EST to 2:03 PM EST
Where
Jasper County, Monticello
Measured
36 kt (41 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
33.300, -83.680

The Jasper County 911 Center reported that a couple of trees were blown down and a fence was knocked over.

Lightning, Macon

When
June 29, 2:55 PM EST
Where
Macon County, Garden Vly
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.430, -84.120

The Macon County Emergency Management Director reported that lightning set a structure on fire. Some tree limbs were also down in the area and a couple of power lines were down, most likely also the result of lightning.

Lightning, Baldwin

When
June 29, 3:20 PM EST to 3:39 PM EST
Where
Baldwin County, Milledgeville
Property damage
$150,000
Reported by
County Official
Coordinates
33.080, -83.230

The Baldwin County 911 Center reported that several structural fires were started within Milledgeville as a result of lightning strikes. In addition, two power lines were also down as a result of lightning strikes.

Lightning, Jones

When
June 29, 3:25 PM EST
Where
Jones County, Ethridge
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.130, -83.470

The Jones County Emergency Management Director reported that a home was struck by lightning along Homer Childs Road near U.S. Highway 129 causing minor damage to the structure.

Lightning, Coweta

When
June 29, 4:10 PM EST
Where
Coweta County, 1 mi W of Newnan
Property damage
$1,000
Reported by
County Official
Coordinates
33.370, -84.817

The Coweta County 911 Center reported that lightning struck a transformer on Grayson Trail and set it on fire.

Thunderstorm Wind, Troup

When
June 29, 4:12 PM EST to 4:15 PM EST
Where
Troup County, West Pt to Long Cane
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Other Federal Agency
Coordinates
32.870, -85.180

An employee with the Corps of Engineers reported that from five to ten trees were down in the West Point Lake area in the vicinity of Georgia Highway 109 and West Point Lake.

Lightning, Carroll

When
June 29, 4:15 PM EST
Where
Carroll County, 1 mi NE of Carrollton
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.590, -85.068

The Carroll County Emergency Management Director reported that lightning struck a church and set it on fire.

Lightning, Harris

When
June 29, 4:25 PM EST
Where
Harris County, 3 mi W of Whitesville
Property damage
$1,000
Reported by
County Official
Coordinates
32.820, -85.082

The Harris County 911 Center reported that a power line was down as a result of a lightning strike. The transformer was also set on fire by the lightning.

Hail, Cobb

When
June 29, 6:10 PM EST to 6:15 PM EST
Where
Cobb County, 4 mi E of Powder Spgs to 3 mi E of Powder Spgs
Measured
1 in hail
Reported by
Public
Coordinates
33.850, -84.600

The public observed quarter-sized hail.

Thunderstorm Wind, Cobb

When
June 29, 6:10 PM EST to 6:15 PM EST
Where
Cobb County, 4 mi E of Powder Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
33.850, -84.600

The public reported that a gazebo was tossed about and crumpled by a thunderstorm wind gust or downburst. Several shingles were blown off the roof and a few trees were also blown down. The Cobb County 911 Center also noted that several trees were down in the area.

Lightning, Cobb

When
June 29, 6:10 PM EST to 7:00 PM EST
Where
Cobb County, Powder Spgs to 8 mi NE of Marietta
Property damage
$250,000
Reported by
County Official
Coordinates
33.850, -84.670

The Cobb County 911 Center reported that lightning strikes caused several fires around the county.

Thunderstorm Wind, Chattooga

When
June 29, 7:20 PM EST to 7:30 PM EST
Where
Chattooga County, Cloudland to 3 mi E of Lyerly
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
34.520, -85.480

The Chattooga County 911 Center reported that a number of trees were down all across the county, but especially in the Cloudland area in the extreme northwestern part of the county.

Thunderstorm Wind, Forsyth

When
June 29, 7:30 PM EST to 8:00 PM EST
Where
Forsyth County, Big Creek to 8 mi E of Cumming
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
34.120, -84.180

The Forsyth County 911 Center reported that several trees were down across the southern and eastern part of the county. Two power lines were also down as well.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43204, 43207, 43219, 43250, 43233, 43274, 43361, 43291, 43307, 43322, 43326, 43351, 43353, 43359.